Mucuna Pruriens powder effect: fiber laxative(?)

I added MP to my routine about a month ago. Here in the PD "movement' :) pages has there been a discussion about the effect of MP on the digestive tract e.g. a subsequent ease of making dootie? I dare not leave the home in the morning as I hear an urgent dootie call within 15 minutes of rising and drinking my morning fluids and swallowing my PD regimen. I believe there is a high probability this fortunate regularity is due to ingesting MP every 4 hours every day. What say you? Feeel free to post humorously.

9 Replies

  • I did a search and yes MP has a moderate laxative effect. How much are you taking per dose?

  • Just a tsp. does it. No problems. :) Can't thank you enough for writing about MP.

  • I am glad my researching is helping others because it is primarily to help myself and I just share the love. Hopefully in the future (when I have more time) I can make a few posts because I keep discovering new therapeutic options for PD. Cheers!

  • I have not noticed with #2, but quite a bit with #1 since I take the MP (D5 40% ?) and other powders with water . Are you doing the Hinz protocol?

  • Yes, me too experience the same with 1 TBS in the morning. MP acts very fast, all our nerves gets activated, which one can really experience within 20 mins of taking MP, this pushes out all the wastes from our body

  • Ha! I agree with you. I've noticed a difference. And it's understandable. Mucuna is a bean. It has lots of vitamins, minerals, and fiber. You are getting good nutrition as well as needed Dopa to bathe your brain for much-needed relief from RLS. I've been taking Mucuna for about 7 months now when I decided ropinirole was not going to help me in the long run. It was bad coming off ropinirole, but with Mucuna, I get total relief from RL symptoms and sound sleep, in addition to daily "regularity."

  • Also don't forget about Plantago ovata (psyllium) for constipation:

    Also, it has been tested and shown to be good for PD:


    "Plantago ovata husk administration caused a smoothing and homogenization of levodopa absorption, providing more stable concentrations and final higher levels, resulting in a great benefit for patients."


  • I am taking Mp since may 2015 and I noticed my belly geting larger and larger and I look now like 5 month pregnant. I did not gain weight. Can it be side effect from Mp? I take 6 capsuls 400mg each aday

  • Don't know

You may also like...